Alert archive / New York / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 85, NWS Burlington, VT

December 1, 2006Essex County, New York

NWS Burlington, VT issued this severe thunderstorm warning at Dec 1, 2006, 5:12 PM EST for Essex County, New York. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 1, 2006, 5:12 PM EST (22:12 UTC)
Expired
Dec 1, 2006, 6:15 PM EST
In force
63 min
Issued by
NWS Burlington, VT
Area
Counties, with a storm outline in the text

County Essex County, NY

The radar

The Burlington radar (KCXX), 65 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2006-12-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 21 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2006-12-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 237 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
21 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
479 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
237 m²/s²
0-3 km storm-relative helicity
338 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 1, 3:53 PM EST, 1 hour 19 minutes earlier.

Area forecast discussion, Dec 1, 3:53 PM EST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
353 PM EST FRI DEC 1 2006

.SHORT TERM /TONIGHT THROUGH SUNDAY/...
THE FREEZING RAIN ADVISORY HAS BEEN SPATIAL EXTENDED IN NORTHERN NEW
YORK TO INCLUDE CLINTON COUNTY AND PORTIONS OF THE ADIRONDACKS. THE
ENTIRE FZRA ADVISORY IS NOW IN EFFECT UNTIL 9 PM EST. IN
ADDITION...A WIND ADVISORY HAS BEEN POSTED FOR THE POST-FRONTAL
REGIME LATE THIS EVENING THROUGH 11AM EST TOMORROW MORNING. THIS
WIND ADVISORY COVERS THE ENTIRE FORECAST AREA.

WE ARE CLOSELY MONITORING CONVECTIVE TRENDS EAST OF LAKE ONTARIO
WHERE AN ORGANIZED BOW ECHO AND SUB-SYNOPTIC LOW PRESSURE CENTER IS
LOCATED. THIS FEATURE WILL TRACK NEWD INTO OUR NY COUNTIES DURING
THE NEXT 1-3 HOURS WITH THE POTENTIAL FOR DAMAGING
WINDS...ESPECIALLY IN THE HIGHER ELEVATIONS.

A DETAILED METEOROLOGICAL DISCUSSION WILL BE DELAYED UNTIL LATE THIS
EVENING IN ORDER TO DIRECT RESOURCES TO SHORT-TERM CONVECTIVE
TRENDS AND POSSIBLE WARNINGS OPS.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
NO DISCUSSION AT THIS TIME DUE TO SIGNIFICANT SHORT-TERM WEATHER.
NO SIGNIFICANT PRECIPITATION EVENTS ARE FORECAST IN THE EXTENDED
PERIOD.

&&

.AVIATION...
COMPLEX AVIATION FORECAST FOR THE NEXT 24 HOURS FEATURING CHANGING
PRECIP TYPES AND LOW CIGS/VSBY. SURFACE LOW AND ASSOCIATED COLD
FRONT TO MOVE THROUGH THE FORECAST AREA LATE THIS AFTERNOON AND
EVENING. GUSTY WINDS AT ALL SITES AHEAD AND POST FRONT ARE EXPECTED.
MODERATE FREEZING RAIN OCCURRING AT KMSS WILL SLOWLY RECEDE BACK TO
RAIN BEFORE CHANGEOVER TO RAIN/SNOW MIX AFTER 00Z AND ALL SNOW
SOMETIME AFTER MIDNIGHT. THIS TREND CONTINUES EASTWARD AS WELL BUT
WITHOUT THE THREAT OF FREEZING RAIN. BASICALLY EXPECT LIGHT RAIN
WITH IFR CIGS AND MVFR VSBY PRE-FRONT PASSAGE FOLLOWED BY MVFR
CIGS/VSBY WITH RAIN/SNOW TO ALL SNOW POST FRONTAL PASSAGE. THERE IS
THE THREAT OF TS AROUND 00Z BUT AT THIS POINT HARD TO PINPOINT WHICH
SITES WOULD BE AFFECTED. MOST LIKELY SCENARIO WOULD BE BRIEF
RESTRICTIONS IN VSBY AND CIGS AT KBTV AND KMPV ALONG WITH STRONG
SURFACE WIND GUSTS. NO MENTION AT THIS POINT IN TAFS BUT WILL BE
CLOSELY MONITORING LATER THIS AFTERNOON.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...WIND ADVISORY FROM 9 PM THIS EVENING TO 11 AM EST SATURDAY FOR
     VTZ001>012-016>019.

NY...FREEZING RAIN ADVISORY UNTIL 9 PM EST THIS EVENING FOR
     NYZ026>031-087.

     WIND ADVISORY FROM 9 PM THIS EVENING TO 11 AM EST SATURDAY FOR
     NYZ026>031-034-035-087.

&&

SHORT TERM...BANACOS
LONG TERM...JMG
AVIATION...LAHIFF
Hazardous weather outlook, Dec 1, 5:56 AM EST, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
556 AM EST FRI DEC 1 2006

NYZ026>031-034-035-087-VTZ001>012-016>019-021100-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
556 AM EST FRI DEC 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN NEW
YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT
AND SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT

A FREEZING RAIN ADVISORY IS IN EFFECT FOR NORTHERN PORTIONS OF ST.
LAWRENCE AND FRANKLIN COUNTIES IN NEW YORK TODAY. LOW PRESSURE WILL
MOVE ACROSS THE NORTH COUNTRY THIS AFTERNOON AND EVENING...BRINGING
RAIN TO THE FORECAST AREA. THE RAIN MAY BE HEAVY AT TIMES. THERE
IS ALSO THE CHANCE OF STRONG THUNDERSTORMS LATER TODAY...MAINLY
ACROSS SOUTHERN PORTIONS OF THE FORECAST AREA. A STRONG COLD FRONT
WILL MOVE ACROSS THE REGION TONIGHT...WITH RAIN CHANGING TO SNOW
BEFORE TAPERING TO SNOW SHOWERS. LITTLE IF ANY SNOW ACCUMULATION
IS EXPECTED IN THE VALLEYS...BUT SEVERAL INCHES OF SNOW ARE POSSIBLE
OVER THE HIGHER TERRAIN. WINDS WILL BECOME GUSTY THIS AFTERNOON
FROM THE SOUTHEAST...SHIFTING INTO THE WEST TONIGHT. WINDS MAY
GUST TO AROUND 45 MPH...ESPECIALLY OVER THE HIGHER TERRAIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

IT WILL BE WINDY ON SATURDAY...WITH WEST WINDS GUSTING TO AROUND
40 MPH AT TIMES. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
HOWEVER...SPOTTERS ARE ENCOURAGED TO RELAY ANY REPORTS OF
SIGNIFICANT RAINFALL...STRONG WINDS...OR ICING PROBLEMS TO THE
NATIONAL WEATHER SERVICE IN BURLINGTON.

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 1, 3:20 PM ESTWind AdvisoryBTVAddison, Caledonia, Chittenden, Essex, Franklin, Grand Isle and 5 more20 hr
Dec 1, 5:48 PM ESTSevere Thunderstorm WarningBTVAddison, Rutland57 min
Dec 1, 6:33 PM ESTSevere Thunderstorm WarningBTVWindsor27 min

Nearby

Severe Thunderstorm Warnings in New York, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.